Yes and no. You can do it without a doctor, but it sure helps if you can tell your doctor and they can help. I have done it both ways and was able to get clean with my doctor's support. Are their any medical concerns that might cause you problems with detox at home?? Here is my story, I hope it helps.
I kept telling myself...YOU HAVE the FLU! It will be over and I will feel so much better. My brain seemed to get that and settled down a little. It is hard, but doable! The Thomas Recipe (bottom of the page) under Health Pages will help. I had to cut back on the Ltryosine, but the rest really helped. Imodium, Imodium, Imodium (liquid or pills if the liquid can't be found or you can't swallow it) will help. I took double the dosage for a few days (personal choice) and it helped so much..even with the withdrawals in general and the opiate trots which sucked.
Hydrate and eat! ((gatorade is good) Even if it is just a little every hour or so.(boost or ensure might work for both food and drink) You have to eat something to keep your energy up as much as possible.
If you have Restless legs..it is hit or miss what works. Walking seemed to help me some. Hot bath with epsom salts..a little. I finally had to get my doctor to refill my restless legs meds (non addictive) to get some sleep. If nothing works,your doctor might help. Benedryl or OTC Alteril helps some with sleep issues and you will have them.
One hour at a time is all anyone can ask. After 2 weeks it gets a little better and I started to say, One day at a time! Your brain will do all sorts of things to get you to take a pill. I found if I was hungry..the cravings got worse. I would try to eat a banana, a few grapes or a few crackers to get that under control.
The hardest part comes after the detox. Your brain will be all over the place and will try to get you back on the pills...It is having to work and not depend on the pills to help.
Good for you. I hope all goes well. You have made a good start coming here....this site has helped me so much!!! Keep posting!!!!!
Thank you for responding. I know i have a long way to go, but i have screwed up so badly this last past couple years and now all the problems are in my face. I am dealing with the withdrawls but how to handlem the craving is a BEAST!!!! Any suggestions??? Anybody????
Some say that it takes about 7 minutes for the craving to go away. Put music on and dance! Go clean the car if you have one. Exercise if you can for 10 minutes. Walk, Walk, Walk! Eat something that you love! If you have a journal write in it! Time will heal, but you have to be willing to give your brain time to heal. This helped me when I was trying to understand what my brain and body was going thru! Hope it helps you as well. I did not write it, but have used it often.
You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals and often why we keep craving long after the physical withdrawals are over.
Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.
When you stop taking the opiates, they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.
Endorphins like dopamine control your moods, anxiety, sadness, anger, happiness, pain etc.
You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.
Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.
For me the cravings are a huge part of the mental side of this disease. Drugs were not my problem-I was my problem. I used to escape life and my feelings. It took me forty something years to find that out and ask for help. Once I started working on the real issues of what I was running and hiding from, then the carvings began to get father apart. I had to learn new coping skills, life skills and a whole bunch of other stuff and I continue to do that. I am no further away from that next pill than you are so I remain vigil. My suggestion is that you seek outside support from a counselor or a group who have been where you are and have learned to STAY clean. One addict helping another is invaluable. It's a long road to recovery but so worth the journey.
Stick around here. There is great support. And no matter what happens keep going forward and don't use!
You can do this painmedsaddict. Littlebit had some great advice and I would also suggest informing your doctor. The more help you have on your side the better and you might be suprised on how proud they will be of you for opening up. I would also suggest the Thomas Recipe on the right hand side of this screen. It will help you out quite a bit. Hot showers and hot baths as often as possible for the restlessness. I lived in the shower and tub for days!
I would also suggest calling your pharmacies and asking them to not fill narcotics any longer. they will be more than happy to help. If you can cut off all means of getting refills you will make it so much easier on yourself and you will be amazed at how empowered you will become. You can do this!
You have gotten some grreat advice here. All I will add is if you are sick of all of this, you can quit and stay quit! You can do it! Exercise, take some high quality protein supplements with some good amino acids in thema nd do your best to eat right. You will be helping yourself heal that brain of yours. It is going to take time, but every day that goes by clean is another day closer to getting where you want to go and your brain getting back to the way it used to be. It is so worth it. Also, consider aftercare, many folks swear it helped save them.
The mental part of this is the hard part. Find some support groups or counseling. We have to get to the bottom of why we used. As IBK said, we are the problem. There is a life out here with your name on it. You can do this~~sara
Day 4 and I don't know if it's going to good or bad! Wish me luck?
Congrats on 4 days! You're doing it...Good luck : )
Hi.there and.good morning. Day four.can be....well a coin toss lol. How.are you feeling now? How did you sleep?? Hows your appititite if any?? And most important hows your attitude? Like cravings emotions enegy levels?
Rememebr theres no.right or wrong answer to how you feel. Just what ya do. And dont try to over analze the emotional side. Just go.with it.
If you dont feel that great thats ok. And if ya feel great thats ok. Remember your body is detoxing. And healing. The detox lasts up five days. And the healing takes longer. When we use opiates for a long lenghth of time we have to.give our brains and pain receptors time to.reset. Along with our habitual.side of thinking. Just go.slow. And dont anticipate anything.
You should see an improvement today tho.
Hi and congratulations on day 4! Everyone has given you some excellent information and advice. Be aware that your emotions will be all over the place, yet it is just a part of it because your body is trying to adjust so your wiring is a bit out of whack. I know you probably still feel like crap, but move around as much as you can during the day. Get out in the sunshine, even if it is to just sit there. Try diverting your mind by watching funny movies, shows, and comedians. I know it is hard to concentrate at first, yet gradually you'll find that you are getting involved in whatever you're watching and find yourself laughing and momentarily forgetting your misery. Laughter has gotten me through many a rough day.
Posting here really helped and still does. I came here back in November on day 4 when I was trying to make it though work (ugh, I know, right??)
Take it as it comes and hang in there!